Sjogrens/spondilosis/osteoarthritis52_yr old female Drug sensitivity

Hi everyone am having a tough time with sjogrens, spondilosis and osteoarthritis at the moment as I am sensitive to medication and experiencing some unpleasant side effects. Sweating shaking and headaches which is affecting my confidence,mood and general well being. In the past I've reacted badly to Hydroxychloroquine and it took 4 months to get it out of my system.

The medication that I am currently taking is Methotrexate. I've been taking it for four and a half months After feeling nausea I did initially get some mobility pain relief and joint flexibility back. I did take depression meds but have weaned off them because of the same side effects trouble, they really didn't help me. Although I feel clearer minded without depression meds. I'm still abit down and anxious about getting the pain relief right. My illness has taken me to the depth and beyond of despair.

I just wondered if anyone else has taken this drug and experienced problems with it? If so Can you advise what you did to overcome this.

I am going to ask the rheumatologist if they can test my blood for drug sensitivity, hence find something that won't aggravate me. I take omega 3 and vitamin d also. I meditate twice daily.

Best wishes to you all and thank you in advance for any help or advice.

Davo 52 x

Comments

  • Poppyjane
    Poppyjane Moderator Posts: 389

    Hallo @Davo52

    Welcome to the Versus Arthritis online community

    Sorry to hear that you are having a tough time with drug sensitivity and that it is getting you down. The side effects from the medication seem to affecting you in similar ways to previously , I attach a link to methotrexate .



    I hope this might be helpful. Talking to your rheumatologist might mean you could change your method of taking the medication or as you say find something that won't aggravate you as much.

    Let us know how you get on with your medication concerns.

    Stay safe,

    Best wishes

    Jaybin

  • dreamdaisy
    dreamdaisy Member Posts: 31,520

    I inject meth weekly and humira fortnightly to control my psoriatic arthritis activity. Tablet meth gave me a rash which after severe eczema bothered me not one jot (but upset my rheumatologist) leflunomide gave me ghastly headaches which were bothersome so I changed to cyclosporine which made me hairy. None of these DMARDs brought matters under control whereas the humira/meth combo has. These are strong meds and can mess with the entire system instead of the bit they should be affecting. I do them at night, around 7pm, so I can then distract myself with tea,chocolate and rubbish telly.

    Neither the meth nor humira reduce pain and never have, probably because in my case it is all too little too late. I also have OA and fibromyalgia and they are of no relevance to those either in terms of treatment. When I began humira over ten years ago there was an improvement in my mobility in between jabs but of course that declined and now there is none. I run very hot now which could be a side effect to one, other, or both but as it doesn't hurt I can manage with it. After my diagnosis of OA in 2011 I plunged into depression and to this day still take a small daily dose of an anti-depressant . I keep mympain relief to a minimum to be clear-headed and able. Pain became much easier to deal with once it was widespread and every move hurt something somewhere. It is an odd comfort to know I will never have to face life without it.

    I have only been one medication for a few weeks back in 2002 when I first began, since then it has always been at least two. I require other meds too, ones for blood pressure as the humira inflates it and take folic acid weekly as prescribed. I also have inhalers for my asthma and pain dullers for the OA. DD

  • Davo52
    Davo52 Member Posts: 7

    Poppy Jane Thank you for the Methotrexate advice I will have a look at the link that you sent me. Thank you

  • Davo52
    Davo52 Member Posts: 7

    Dream Daisy Thank you for responding to me. I hope that this reply reaches you pain free. I had some ease in pain with Methatrexate and I'm walking better but a lot of hot flushes, headaches and anxiety is up. I've been advised by Rheumatology to try upping my folic acid to 10mg instead of 5mg on the day before and after the Methatrexate 10mg. If this doesn't work I will go back and ask for an alternative.I noted that you mentioned Humira I've never heard of that one but I'll have a look. I used to get on well with naproxen and a paracetamol to give it an extra kick.

    I'm meditating for my anxiety it helps abit.

    Stay safe and best wishes

    Davo 52

Who's Online

6
Arthur_It1s
Arthur_It1s
Hev24uk200
Hev24uk200
+4 Guests